some people call me a space cowboy

i'm into my second week of tapering off of Effexor XR. upon some good advice from my husband, i had a chat with my boss about it yesterday, which was met with "that explains it!" i was assured of his support and i received it yesterday.

i'm really spaced out. i can't seem to make a simple decision, especially when presented with options - it's really odd, like out-of-body-experience-type odd. i am nauseous some of the time, so now i carry tums because nausea turns to acid reflux pretty quickly.

i'm sensitive (more so than normal, people!), but don't feel like crying, i feel like hiding.

i saw a neurologist last week who explained some of the neurological symptoms i have been experiencing over the last 6 months were due to being on a higher dosage of the medication -- or being on any anti-anxiety medication for 15 years might start to take its toll on one's body -- and that it was a good idea to taper. she also added an additional 6 weeks to my tapering schedule -- when i am down to 37.5mg per day, after my 3 weeks of that, go to 37.5 every other day for 3 weeks and then 37.5 every third day for 3 weeks thereafter.

from what i have read on the internet, the detox can be brutal. i am hoping because i am being gently eased into these side effects, i may not experience even a smidge of these, although reading this

  • One Harvard study found 78% of patients experienced withdrawal symptoms from discontinuing effexor xr making it the only drug worse than paxil in this regard

  • makes me breathe a little uneasy.

    so like everything else in my life, i am taking it one day at a time, leaning on my friends in the program who support me, talking to my family and my boss, and making sure i pray. a LOT. i am praying all the time to be focused. i am really determined to see if i can live a life without medication to stabilize me.

    i am hopeful i can.

    No comments: